MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-655Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On sep.21, 2021, olympus medical systems corp.(omsc) received the literature titled "clinical utility of the pocket-creation method with a traction device for colorectal endoscopic submucosal dissection".In this study, 324 colorectal lesions treated with endoscopic submucosal dissection (esd) from july 2018 to june 2019 were included.The following three treatment strategies were used: conventional esd (ce), ce with traction device(td), and pocket-creation method(pcm) with td.In the literature, it was reported that the following.*immediate perforation, delayed perforation, postoperative bleeding occurred in 6, 1, and 11 cases, respectively.*delayed perforation occurred in one case in the ce group and emergency surgery was performed on the day following esd.The condition was not life-threatening.*immediate perforations in six cases were treated conservatively.*postoperative bleeding was defined as hematochezia occurring within 2 weeks after esd that required endoscopic hemostasis.*all the esd procedures were performed using a single-channel endoscope with the water-jet system (gif-q260j for lesions in the rectum or the distal colon and pcf-q260j for lesions in the proximal colon), with a large opening end attachment (d-201-11804).*dual knife j (kd-655q) was used for the mucosal incision and submucosal dissection.Based on the available information, reported immediate perforation, delayed perforation, postoperative bleeding were not reported in a direct relationship with the olympus products.However, omsc assumes that the delayed perforation might be related to the subject device since the subject device was used for the procedure.And, omsc assumes that the delayed perforation might be caused or contributed to a death or serious injury.Omsc assumes that the immediate perforations and the postoperative bleeding were not serious due to the following report: *immediate perforations in six cases were treated conservatively.*postoperative bleeding was defined as hematochezia occurring within 2 weeks after esd that required endoscopic hemostasis.Therefore, omsc assumes that the delayed perforation was an adverse event to submit.Based on the available information, specific information on the subject device and the patient were not provided.There is no description of the device's malfunction.Omsc will submit one medical device report (mdr) of the subject device for the delayed perforation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to g2, h8.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12566765
Report Number8010047-2021-12631
Device Sequence Number19107618
Product Code KNS
UDI-Device Identifier04953170377518
UDI-Public04953170377518
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date04/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown